MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305006
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was placing a cage in an l4-5 disc space.After positioning the cage the surgeon attached the syringe and plunger comb and began turning the plunger.Under fluor, he could see the cage raising while the pressure gauge began raising.Once the pressure gauge reached the green to yellow transition point the syringe slowly lost pressure.No fluid was visible from any of the attachment points outside of the wound.It was noticed fluid was leaking into the wound.The syringe was removed and refilled with fluid and the surgeon re attached the syringe and attempted to raise the cage again with the same results.At this point the surgeon attached the rotator to the rotator rod in attempts to check if the cage was still securely attached to the inserter.On a/p fluoro inspection it appeared to the surgeon the cage was raising asymmetric and the leading edge of the cage did not raise.Surgeon proceeded with the surgery dis-attaching the inserter to the cage.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual, dimensional and functional analysis could not be performed as the device was not returned and is still implanted.Conclusion: because the device was not returned for evaluation, the root cause could not be determined conclusively.
 
Event or Problem Description
It was reported that the surgeon was placing a cage in an l4-5 disc space.After positioning the cage, the surgeon attached the syringe and plunger comb and began turning the plunger.Under fluor, he could see the cage raising while the pressure gauge began raising.Once the pressure gauge reached the green to yellow transition point the syringe slowly lost pressure.No fluid was visible from any of the attachment points outside of the wound.It was noticed fluid was leaking into the wound.The syringe was removed and refilled with fluid and the surgeon re attached the syringe and attempted to raise the cage again with the same results.At this point the surgeon attached the rotator to the rotator rod in attempts to check if the cage was still securely attached to the inserter.On a/p fluoro inspection it appeared to the surgeon the cage was raising asymmetric and the leading edge of the cage did not raise.Surgeon proceeded with the surgery dis-attaching the inserter to the cage.

Brand Name
ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5517417
Report Number3004024955-2016-00034
Device Sequence Number247497
Product Code MAX
UDI-Device Identifier07613327068030
UDI-Public(01)07613327068030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305006
Device Lot Number06191506
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2016
Supplement Report FDA Received Date05/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1